The father of an Seattle high school student — who died from counterfeit pain pills with fentanyl — is speaking out. Peter Toms says his son, Jasper, was going to be a junior at north Seattle’s Ingraham High school this year.
But he died after taking a pill laced with fentanyl at an “end of the summer” party.
“He was a happy kid and he was looking forward to school, but he was partying, and unbeknownst to his mom or I, he took a combination of substances, one of which was counterfeit pill,” Toms said. “He thought it was a Percocet that he was taking … it was a counterfeit pill, it was not Percocet at all. In fact it was Benzodiazepine, which is Xanax and fentanyl.”
King County issues counterfeit pill warning amid deadly fentanyl overdoses
Fentanyl is a synthetic opioid that is sometimes mixed with other street drugs. It is far more potent that regular heroin and has led to surges in overdoses and opioid-related deaths in recent years. The Washington State Department of Health reports that at least 70 people died from overdoes after using fentanyl in 2016. That was up from the 28 deaths recorded in 2015.
“This is horrifying; this is not part of the plan,” Toms said. “I actually found him later that evening when I came home and unfortunately he had passed away earlier that morning and was gone by the time I came back, so I found him that way.”
“You miss your kid, you miss your family

Original Article